Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 8, 2021, 4:57 PM CDT for Fentress County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 8, 2021, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 125 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
765
WWUS84 KOHX 082157
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
457 PM CDT Thu Apr 8 2021
TNZ034-082230-
Fentress TN-
457 PM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FENTRESS COUNTY UNTIL 530
PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving east at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Allardt and Grimsley.
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3632 8479
3630 8479 3629 8487 3628 8488 3626 8499
3637 8505 3653 8478 3652 8473 3643 8469
3641 8466 3640 8466
TIME...MOT...LOC 2156Z 248DEG 38KT 3634 8494
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 8, 2:39 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 8, 2:39 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 239 PM CDT Thu Apr 8 2021 .DISCUSSION... As the upper level front swings through the forecast area afternoon temperatures are in the upper 60s to lower 70s with winds gusts 20-30 mph. A few showers and thunderstorms are across the Plateau with a few of these storms trying to become strong. There has been mid level rotation with some of these storms...but thankfully this is not reaching down to the surface. Winds and hail are the main threat...but with the instability and modest CAPE can/t rule out a brief spin up. The showers will be off the Plateau early evening giving way to mostly clear skies. Tomorrow will start out dry as another upper level low swings through the Ohio Valley with trailing cold front by Saturday. Once again instability is present so strong to severe storms will be possible. For tomorrow SPC has brought the slight risk into southern TN with the Enhanced Risk not all that far away /Tuscaloosa...AL/. The main threats are wind and hail...but some rotation is also possible. For Saturday morning marginal is across the eastern half of Middle TN with continued threats of wind and hail. Periods of heavy rainfall are possible late Friday night and Saturday. Across the southern forecast area near the AL state line 1.25" of rain is possible. Places along the Tennessee and Stones Rivers are still running high. Hopefully this rain will fall over a 24+ hour period and the basins should not have too many problems. Would still be concerned in poor drainage areas. This system moves out Saturday night leaving the second part of the weekend dry and a little cooler on Sunday. Afternoon highs on Sunday should be in the middle 60s to lower 70s. The start of next work week looks dry and maybe even a few degrees cooler. A couple of upper level lows pass to the north across the Upper Ohio Valley. This could result in some showers next Wednesday and Thursday. No instability so don/t even expect any thunder. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions are expected at BNA/MQY/CKV this TAF period with gusty southwest winds up to 25 knots this afternoon then decreasing after 09/00Z. At CSV, MVFR/IFR cigs/vis with SHRA/TSRA will affect the airport through 21Z before moving out with improvement to VFR thereafter. However, patchy fog will bring MVFR vis around sunrise Friday morning. South to southwest winds gusting up to 20 knots at CSV this afternoon will decrease to 3 knots or less tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 81 61 74 49 / 0 40 90 90 20 Clarksville 52 80 59 72 47 / 0 40 80 80 20 Crossville 50 75 58 68 49 / 10 40 80 90 40 Columbia 52 80 60 73 47 / 0 50 90 90 20 Lawrenceburg 52 78 60 72 48 / 0 50 90 90 20 Waverly 53 81 59 73 47 / 0 40 80 80 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........Shamburger
Hazardous weather outlook, Apr 8, 2:53 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 253 PM CDT Thu Apr 8 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-092000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 253 PM CDT Thu Apr 8 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. A few strong to severe storms are possible east of I-65 this afternoon. Strong gusty winds and hail are the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong storms are possible Friday afternoon and also on Saturday. On Friday the best chance is across the south, and on Saturday the east. Strong gusty wind is again the main concern...but large hail is also possible mainly Friday afternoon. Brief periods of heavy rain are possible Friday night and Saturday. Up to 1.25" of rain will be possible along the Alabama state line. With places along the Tennessee and Stones Rivers still running high be cautious in flood prone locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Local storm report, Apr 8, 12:29 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 PM CDT THU APR 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 2 NW BELLE MEADE 36.12N 86.87W
04/08/2021 DAVIDSON TN NWS EMPLOYEE
FENCE BLOWN OVER AND SCOREBOARD SNAPPED AT HILLWOOD
HIGH SCHOOL
&&
EVENT NUMBER OHX2100436
SHAMBURGERSpecial weather statement, Apr 8, 1:32 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Thu Apr 8 2021
TNZ065-078-080-081900-
Van Buren TN-Warren TN-White TN-
132 PM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN...EAST CENTRAL
WARREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 200 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Spencer, moving northeast at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area and Fall
Creek Falls State Park.
LAT...LON 3581 8524 3559 8558 3569 8571 3597 8540
3593 8528 3586 8523
TIME...MOT...LOC 1832Z 224DEG 36KT 3569 8557
10Special weather statement, Apr 8, 2:07 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Thu Apr 8 2021
TNZ032-065-066-081945-
Putnam TN-Cumberland TN-White TN-
207 PM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUMBERLAND...SOUTHEASTERN
WHITE AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 245 PM CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Sparta, moving northeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crossville, Pleasant Hill and Virgin Falls State Natural Area.
This includes Interstate 40 between mile markers 305 and 319.
LAT...LON 3577 8524 3577 8525 3578 8526 3578 8527
3580 8527 3580 8528 3581 8528 3582 8527
3580 8537 3581 8540 3583 8543 3606 8528
3610 8523 3609 8506 3596 8501
TIME...MOT...LOC 1906Z 220DEG 25KT 3586 8531
10Special weather statement, Apr 8, 2:11 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CDT Thu Apr 8 2021
TNZ032>034-065-066-081945-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
211 PM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM
AND SOUTHWESTERN FENTRESS COUNTIES UNTIL 245 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 13 miles northeast of Sparta, moving northeast at 30
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Monterey, Crawford and Clarkrange.
This includes Interstate 40 between mile markers 298 and 309.
LAT...LON 3598 8528 3604 8542 3632 8515 3630 8505
3620 8497
TIME...MOT...LOC 1911Z 220DEG 25KT 3604 8528
10Local storm report, Apr 8, 4:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT THU APR 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG PLEASANT HILL 35.98N 85.20W
04/08/2021 CUMBERLAND TN EMERGENCY MNGR
MULTIPLE TREES DOWN. DAMAGE TO PLEASANT HILL HIGH
SCHOOL AND ADJACENT NURSING HOME. POSSIBLE TORNADO. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER OHX2100437
UNGERSpecial weather statement, Apr 8, 4:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
457 PM CDT Thu Apr 8 2021
TNZ034-082230-
Fentress TN-
457 PM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FENTRESS COUNTY UNTIL 530
PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving east at 45 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Allardt and Grimsley.
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3632 8479
3630 8479 3629 8487 3628 8488 3626 8499
3637 8505 3653 8478 3652 8473 3643 8469
3641 8466 3640 8466
TIME...MOT...LOC 2156Z 248DEG 38KT 3634 8494
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:01 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Macon, Rutherford, Trousdale and 1 more | 44 min |
| Apr 8, 9:29 AM CDT | Special Weather Statement | OHX | Coffee | 46 min |
| Apr 8, 1:32 PM CDT | Special Weather Statement | OHX | Van Buren | 28 min |
| Apr 8, 2:07 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Apr 8, 2:11 PM CDT | Special Weather Statement | OHX | Overton | 34 min |
| Apr 8, 3:39 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 21 min |
| Apr 8, 5:15 PM CDT | Tornado Warning | OHX | Fentress | 16 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.